What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 2:17 PM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 15, 2:17 PM EST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT Fri Jul 15 2022
...LOCALIZED FLOODING POSSIBLE ACROSS ALONG I-75 CORRIDOR THIS
AFTERNOON AND EVENING...
.NEAR TERM [Through Tonight]...
Steering flow is fairly light as it continues its transition to
southeasterly today. Aloft, the flow is a little faster and
westerly across SE GA where a lingering trough axis lays. Over
south Florida, a Tropical Upper Tropospheric Trough (TUTT) has
lifted northwest over the Keys. And, with ridging to the east and
west, a deformation zone has set up across NE FL amid all of those
features.
Drier air, noted by GOES derived PWATs, has rotated into north-
central early this afternoon while a fetch of rich moisture (and
thick cirrus) continues to stream along the aforementioned trough
axis in SE GA. Despite better moisture, convection may not
initiate across portions of SE GA due hampered instability.
Meanwhile plenty of sunshine/heating has taken place across NE FL
and initiated the Atlantic sea breeze, which has fueled a few
isolated tstms thus far. This isolated activity will continue as
the sea breeze moves farther inland. When the sea breezes collide
between I-75 and US-301 numerous showers and scattered tstms are
are expected (mainly from Alachua county northward). Weak
southerly flow will lead to slow storm motion and areas of
training convection which will enhance the threat of localized
flooding through the evening. Most activity will dissipate or
shift west of the area prior to midnight.
Temperatures will remain below normal through the afternoon,
especially across SE GA where a stream of cirrus has restricted
sunshine. Lows tonight will be fairly consistent with last few
nights; however, slightly warmer conditions are expected at the
immediate coast due to the onshore flow.
.SHORT TERM [Saturday Through Sunday Night]...
Prevailing southeasterly flow will strengthen over the area this
weekend and the Atlantic sea breeze will be fairly progressive.
The best chances for strong tstms capable of gusty winds and
torrential rainfall will be inland and favor the area of the
GOMEX/Atlantic sea breeze merger (near the I-75 corridor),
especially Saturday. Thicker cloud cover associated with a
dissipating Tropical Upper Tropospheric Trough (TUTT) may continue
across portions of NE FL Saturday morning, leading to a later
start to the sea breeze.
On Sunday, a weak inverted trough will lift northwestward across
the local waters and bring scattered showers and isolated storms
into the coast Sunday morning. This trough will bring advect rich,
tropically-sourced moisture over the area on Sunday. Convergence
along the surface trough will align/enhance lift along the sea
breeze and bring the potential for stronger convection during the
afternoon along the I-95 corridor. Given a southerly steering
flow, there is some potential for training along the sea breeze.
Convection will follow the typical diurnal cycle over the weekend,
with activity dissipating during the late evening. Temperatures
will be on the cooler side once again on Saturday with lingering
cloud cover and troughing over the area. Temperatures will warm
closer to normal summertime highs by Sunday.
.LONG TERM [Monday Through Friday]...
Southwesterly flow will redevelop next week and persist prevail
throughout the entire week. This will unfold as a mid-level trough
drops into the southeast and subdues the ridge across the GOMEX.
Anomalously moist airmass (PWAT 2.0"+) will be established through
the early part of the weak before moisture levels falling toward
normal (PWAT ~1.8") amid a drier southwesterly flow. Medium range
guidance keeps the dominant ridge over the western US, leaving the
door open to a series of weak troughs sliding across the
southeastern US. Under this pattern, expect an active GOMEX sea
breeze; the best chances for numerous showers and storms to be
along I-95 as the GOMEX sea breeze collides with a pinned Atlantic
sea breeze.
The heat will be turned up from Wednesday onward as temperatures
warm through amid the slightly drier airmass. Heat index readings
still look to below advisory levels, 104-106F. Based on the upper
ridge remaining anchored over the western US, don't expect any
type of "heat wave" at this time.
&&
.AVIATION...
[Through 18Z Saturday]
The east and west coast sea breezes will continue to push inland
this afternoon and are anticipated to merge between the US 301 and
I-75 corridors. Showers and storms will be over or in the
vicinity of all TAF sites this afternoon and evening. Gusty winds
and brief periods of lower cigs/vsbys will be possible with the
thunderstorms. Storms will gradually dissipate after sunset, and
winds will become calm again tonight. Another round of showers and
storms will affect the TAF sites on Saturday.
&&
.MARINE...
High pressure anchored near Bermuda will be the dominant feature
this weekend. Over the weekend, prevailing winds will be south to
southeast with the Atlantic sea breeze pushing inland from
nearshore waters each afternoon. A weak inverted trough axis will
lift across the waters Sunday morning and bring numerous showers
and storms. Ridge axis will be shunted southward as a weak front
approaches and stalls to the north early next week. As this
occurs, winds will shift offshore with nightly wind surges to
caution levels.
Rip Currents: Moderate risk continues through Saturday. A
persistent onshore swell and increasing surf is expected Sunday
which may result in a High Risk at all area beaches.
&&
.FIRE WEATHER...
No significant fire weather conditions are expected through the
forecast period. Cloud cover across inland southeast GA has
suppressed mixing and will keep dispersion low. Transport flow
will transition to southeasterly over the weekend enabling a
stronger and more progressive Atlantic sea breeze each afternoon.
Scattered to numerous afternoon and evening showers and tstms and
will be focused inland (west of I-95). Next week, a southwesterly
flow will become established and push best tstm chances toward the
Atlantic coast. Localized morning fog is possible in areas that
receive considerable rainfall during the previous
afternoon/evening.
&&
.HYDROLOGY...
Slow moving thunderstorms may lead to excessive rainfall over a
short period of time through the afternoon and evening, mainly
along the I-75 corridor. This may lead to localized areas of
flooding, especially in urban and low lying areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 88 71 91 72 / 40 50 30 50 10
SSI 75 86 76 88 77 / 40 40 20 60 30
JAX 72 89 73 90 74 / 40 50 30 70 30
SGJ 74 88 74 89 75 / 40 50 30 70 30
GNV 71 90 71 91 72 / 60 70 40 80 20
OCF 72 90 73 91 73 / 40 70 40 80 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 15, 3:45 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Fri Jul 15 2022
FLZ020-122-152115-
Hamilton FL-Northern Columbia FL-
445 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of northwestern
Columbia and eastern Hamilton Counties through 515 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm near
White Springs, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
White Springs and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3060 8273 3060 8272 3037 8259 3029 8277
3032 8280 3032 8279 3034 8280 3035 8280
3034 8281 3034 8282 3046 8295
TIME...MOT...LOC 2045Z 137DEG 17KT 3039 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 15, 4:05 PM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
505 PM EDT Fri Jul 15 2022
GAZ149-163-152130-
Atkinson GA-Clinch GA-
505 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southwestern
Atkinson and northwestern Clinch Counties through 530 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lakeland, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pearson and Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 8284 3109 8293 3110 8297 3118 8297
3119 8305 3123 8305 3128 8303 3131 8306
3133 8306 3134 8307 3136 8310
TIME...MOT...LOC 2105Z 189DEG 7KT 3118 8302
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 15, 4:37 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
537 PM EDT Fri Jul 15 2022
GAZ151-152-250-152215-
Pierce GA-Brantley GA-Northern Ware GA-
537 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of south central
Pierce, southwestern Brantley and east central Ware Counties through
615 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Mudge, or 12 miles southeast of Waycross, moving northwest at 15
mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Blackshear, Braganza, Boggy Bay and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3107 8210 3101 8219 3101 8223 3117 8244
3131 8224
TIME...MOT...LOC 2137Z 140DEG 12KT 3109 8220
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, Jul 15, 5:33 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 PM EDT Fri Jul 15 2022
GAZ162-152300-
Echols GA-
633 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of northwestern Echols
County through 700 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayday, or near Statenville, moving northwest at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8302 3071 8293
3062 8313 3063 8314
TIME...MOT...LOC 2233Z 151DEG 26KT 3078 8308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 15, 5:47 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
647 PM EDT Fri Jul 15 2022
GAZ163-350-364-152315-
Clinch GA-Western Charlton GA-Southern Ware GA-
647 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of south central Ware,
east central Clinch and northwestern Charlton Counties through 715 PM
EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Fargo, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 8233 3079 8277 3100 8274 3095 8229
TIME...MOT...LOC 2246Z 174DEG 9KT 3085 8255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 15, 6:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 PM EDT Fri Jul 15 2022
GAZ162-163-250-350-364-152345-
Clinch GA-Western Charlton GA-Echols GA-Northern Ware GA-
Southern Ware GA-
716 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of north central
Echols, central Ware, central Clinch and northwestern Charlton
Counties through 745 PM EDT...
At 716 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Argyle, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Homerville, Stephen Foster State Park and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3073 8227 3083 8293 3105 8290 3105 8225
TIME...MOT...LOC 2316Z 174DEG 8KT 3090 8254
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESS